Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Jacksonville, FL

June 17, 20165 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2016, 7:13 PM EDT for 5 counties in Georgia. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 7:13 PM EDT (23:13 UTC)
Expired
Jun 17, 2016, 8:15 PM EDT
In force
62 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 111 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:45 PM EDTHAIL 0.51 Ne Pridgen, GA
Jun 17, 7:50 PM EDTTSTM WND DMGJesup, GAMULTIPLE TREES AND POWERLINES DOWN NEAR HIGHWAY 27 AND HIGHWAY 84 IN JESUP AND ALL ACROSS WAYNE COUNTY.
Jun 17, 8:00 PM EDTTSTM WND DMGAmbrose, GA911 CALL CENTER REPORTED MULTIPLE TREES DOWN IN AMBROSE.
Jun 17, 8:00 PM EDTTSTM WND DMGBroxton, GA911 CALL CENTER REPORTED MULTIPLE TREES DOWN IN BROXTON.
Jun 17, 8:15 PM EDTTSTM WND GST 44Alma, GABACON COUNTY AIRPORT REPORTED A WIND GUST TO 44 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2581 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS52 KJAX 172313
SVRJAX
GAC001-005-069-161-305-180015-
/O.NEW.KJAX.SV.W.0091.160617T2313Z-160618T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
713 PM EDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BACON COUNTY IN SOUTHEASTERN GEORGIA...
  JEFF DAVIS COUNTY IN SOUTHEASTERN GEORGIA...
  CENTRAL COFFEE COUNTY IN SOUTHEASTERN GEORGIA...
  WAYNE COUNTY IN SOUTHEASTERN GEORGIA...
  APPLING COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 815 PM EDT

* AT 713 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTH OF RHINE TO NEAR ALLENHURST...MOVING
  SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JESUP...BAXLEY...HAZLEHURST...ALMA...BROXTON...AMBROSE...GRAHAM...
  SURRENCY...GARDI...PLANT HATCH...ODUM...DOCTORTOWN...WEST GREEN...
  SNIPESVILLE...PRIDGEN...DENTON...PINE GROVE AND NEW LACY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3193 8227 3184 8208 3160 8174 3161 8174
      3147 8162 3153 8223 3156 8306 3166 8300
      3177 8298 3178 8287 3191 8268 3196 8247
TIME...MOT...LOC 2313Z 011DEG 28KT 3186 8318 3176 8158 

HAIL...0.75IN
WIND...60MPH
 
$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:28 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 17, 5:28 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
528 PM EDT FRI JUN 17 2016

.UPDATE...
Quick update for the Severe Thunderstorm Watch that is in effect
until 11 PM for all of southeast Georgia, the Jacksonville metro
area, and the coastal waters of Southeast Georgia and northeast
Florida to St. Augustine out to 20 nm. The broken squall line was
moving quickly southward across Georgia and will reach southeast
Georgia within an hour. There is a boundary moving northward
across southeast Georgia, and enhancement of the storms is likely
as they interact with this boundary. Scattered damaging wind gusts
to 70 mph and isolated large hail up to 2 inches in diameter is
possible with these storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  86  67  86 /  70  40  20  10
SSI  76  84  74  83 /  70  60  20  20
JAX  75  85  72  85 /  70  60  40  20
SGJ  76  84  75  84 /  60  60  50  20
GNV  75  87  71  87 /  50  60  30  10
OCF  76  88  71  88 /  50  70  40  20

&&

.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Duval-
     Coastal Nassau-Inland Duval-Inland Nassau.

GA...Heat Advisory until 6 PM EDT this evening for Appling-Bacon-
     Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
     Camden-Inland Glynn-Pierce-Ware-Wayne.

AM...Small Craft Advisory from 6 PM Saturday to 8 AM EDT Monday for
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 AM Saturday to 8 AM EDT Monday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM.

&&

Kennedy/Hess/Peterson
Hazardous weather outlook, Jun 17, 5:23 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT FRI JUN 17 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-182130-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
523 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
JACKSONVILLE METRO THROUGH 11 PM TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SQUALL LINE WILL MOVE THROUGH THE SOUTHEAST GEORGIA AND PORTIONS
OF NORTHEAST FLORIDA THIS EVENING. SCATTERED DAMAGING WIND GUSTS
UP TO 70 MPH AND ISOLATED VERY LARGE HAIL UP TO 2 INCHES IN
DIAMETER IS POSSIBLE WITH STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY...WITH
THE HIGHER CONCENTRATION OF SHOWERS AND STORMS IN NORTHEAST
FLORIDA.

SATURDAY INTO SUNDAY...GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND
THE COLD FRONT. ROUGH SURF AND INCREASING RIP CURRENTS WILL BE THE
PRIMARY CONCERN OVER THE WEEKEND AND EARLY NEXT WEEK.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
SOUTHEAST GEORGIA SATURDAY THROUGH LATE SUNDAY NIGHT. ADDITIONAL
ADVISORIES FOR NORTHEAST FLORIDA WATERS MAY BE NECESSARY SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 17, 6:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT FRI JUN 17 2016

GAZ132>136-150>153-164-165-172300-
INLAND CAMDEN GA-JEFF DAVIS GA-WAYNE GA-CHARLTON GA-INLAND GLYNN GA-
BRANTLEY GA-BACON GA-APPLING GA-PIERCE GA-WARE GA-COFFEE GA-
612 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR BACON...NORTHWESTERN CAMDEN...
WEST CENTRAL GLYNN...JEFF DAVIS...NORTHEASTERN WARE...NORTHEASTERN
COFFEE...SOUTHWESTERN WAYNE...PIERCE...APPLING...BRANTLEY AND
NORTHEASTERN CHARLTON COUNTIES UNTIL 700 PM EDT...

AT 611 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR VADALIA TO NEAR SAVANNAH GEORGIA.
MOVEMENT WAS SOUTH AT 35 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...BAXLEY...HAZLEHURST...ALMA...BLACKSHEAR...NAHUNTA...PATTERSON...
GRAHAM...NICHOLLS...SCREVEN...OFFERMAN...WAYNESVILLE...BRISTOL...WAVERLY...
SNIPESVILLE...JAMESTOWN...RAYBON...HICKOX...FORT MUDGE AND ATKINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3197 8247 3113 8161 3092 8201 3178 8291
      3179 8290 3178 8289 3178 8287 3182 8284
      3181 8282 3184 8278 3185 8279 3186 8276
      3188 8274 3191 8268 3192 8268 3193 8262
      3196 8255 3195 8249 3196 8248 3197 8250
TIME...MOT...LOC 2211Z 008DEG 30KT 3217 8320 3199 8106

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:56 AM EDTHeat AdvisoryJAXAppling, Bacon, Brantley, Camden, Glynn, Pierce and 1 more14 hr
Jun 17, 6:12 PM EDTSpecial Weather StatementJAXAppling, Bacon, Brantley, Jeff Davis, Pierce48 min
Jun 17, 6:26 PM EDTSevere Thunderstorm WarningJAXAppling, Coffee, Jeff Davis49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.